Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 11, 2025, 1:56 AM EDT for Chatham County, Georgia; Jasper County, South Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2025, 1:56 AM EDT (05:56 UTC)
- Expired
- Aug 11, 2025, 4:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:04 AM EDT | RAIN 1.55 | Wilmington Island, GA | A private weather station on Wilminton Island reported 1.55 inches of rain between 154 AM and 259 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WGUS52 KCHS 110556
FFWCHS
GAC051-SCC053-110800-
/O.NEW.KCHS.FF.W.0012.250811T0556Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
156 AM EDT Mon Aug 11 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Chatham County in southeastern Georgia...
Jasper County in southeastern South Carolina...
* Until 400 AM EDT.
* At 156 AM EDT, Doppler radar indicated an large band of showers
and thunderstorm with torrential rainfall just off the coast of
Chatham County. This band will move across much Chatham County
into parts of Jasper County through 4 AM. This includes much of
the Savannah Metro Area. As much as 1 to 3 inches of rain could
fall over a very short period. This will result in urban flooding
and flash flooding. Road closures are possible, especially across
Downtown Savannah.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pooler, Bluffton, Tybee Island, Midtown Savannah, Downtown
Savannah, Hutchinson Island, Hunter Army Airfield, Windsor Forest,
Wilmington Island and Coffee Bluff.
This includes the following highways...
I-16 between mile markers 156 and 168.
I-95 in Georgia between mile markers 98 and 112.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
3220 8100 3217 8095 3213 8096 3214 8091
3212 8093 3211 8090 3208 8090 3210 8086
3205 8086 3201 8082 3195 8084 3181 8102
3172 8109 3182 8116 3186 8114 3190 8117
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.25 INCHES IN 1 HOUR
$$
ST2 follow-up statements
894
WGUS72 KCHS 110726
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
326 AM EDT Mon Aug 11 2025
GAC051-SCC053-110800-
/O.CON.KCHS.FF.W.0012.000000T0000Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-Jasper SC-
326 AM EDT Mon Aug 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING FOR CHATHAM AND JASPER COUNTIES...
At 326 AM EDT, Doppler radar indicated moderate to locally heavy
rain falling over much of Chatham County. While the most intense
rain has shifted north of the area, the risk for flooding continues.
As much as 1 to 2.5 inches of rain has fallen in some areas since 2
AM.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pooler, Bluffton, Tybee Island, Midtown Savannah, Downtown
Savannah, Hutchinson Island, Hunter Army Airfield, Windsor Forest,
Wilmington Island and Coffee Bluff.
This includes the following highways...
I-16 between mile markers 156 and 168.
I-95 in Georgia between mile markers 98 and 112.
I-516 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
3220 8100 3217 8095 3213 8096 3214 8091
3212 8093 3211 8090 3208 8090 3210 8086
3205 8086 3201 8082 3195 8084 3181 8102
3172 8109 3182 8116 3186 8114 3190 8117
FLASH FLOOD...RADAR INDICATED
$$
ST949
WGUS72 KCHS 110752
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
352 AM EDT Mon Aug 11 2025
GAC051-SCC053-110802-
/O.EXP.KCHS.FF.W.0012.000000T0000Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-Jasper SC-
352 AM EDT Mon Aug 11 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING
FOR CHATHAM AND JASPER COUNTIES...
Widespread rains will slowly diminish across the area. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 600 PM EDT Monday for portions
of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
3220 8100 3217 8095 3213 8096 3214 8091
3212 8093 3211 8090 3208 8090 3210 8086
3205 8086 3201 8082 3195 8084 3181 8102
3172 8109 3182 8116 3186 8114 3190 8117
$$
STWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:38 AM EDT, 18 minutes earlier.
Area forecast discussion, Aug 11, 1:38 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 138 AM EDT Mon Aug 11 2025 .SYNOPSIS... A stationary front to the south of the region should dissipate today. By mid to late week, surface high pressure will shift into the Atlantic, while weak troughing forms inland. && .NEAR TERM /THROUGH TONIGHT/... The upper-level anticyclone that has been positioned well offshore of the Southeast U.S. for the past several days will begin to build west today and replace the mid-level weakness that has been in place since last Friday. The atmosphere will remain modestly unstable through the afternoon with a plume rich, tropical moisture featuring PWATs holding in the 2.30-2.65". Similar to the past few days, passing bits of vorticity propagating along the western periphery of the upper high will bring several more bands/waves to showers/tstms to the area. Pops today peak 70-90% with 30-50% tonight. Models have been struggling on the exact timing, coverage and placement of these convective clusters which is impacting the ability to pin down where the corridors of heaviest rainfall will set up. The highest rain totals since Friday have been mostly confined to the coastal counties which should continue again today. Some areas have seen as much as foot of rain over the past several days alone which is downright incredible for August outside of a tropical cyclone. Although the net QPF will feature lower overall values through the afternoon with an overall more progressive convective pattern, HREF neighborhood probabilities still support localized amounts >4" where pockets of convective training occur. The risk for flash flooding will remain elevated as a result, especially in the more urbanized areas around Charleston, Beaufort, Savannah and Hinesville. The Flood Watch for the coastal counties has therefore been extended until 6 PM. This may be a bit long for parts of the Georgia coast where much of the convection may push north of there by late morning/early afternoon, so parts of the watch may need to be cleared early. The risk for heavy rainfall/flooding will linger along the lower South Carolina coast until mid-late afternoon. Convection may very well well redevelop over the Atlantic overnight into the early morning hours Tuesday, but current indications suggest coverage will be considerably less than the past several nights. Highs today will range from the lower-mid 80s across the South Carolina Lowcountry with mid-upper 80s across Southeast Georgia. Even a few spots near the Altamaha River could reach 90 with heat indices of 100-103. Overnight lows will range from the lower 70s well inland to the upper 70s/near 80 at the beaches and Downtown Charleston. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... High pressure aloft centered over the western Atlantic will extend into the southeastern states on Tuesday, with the center slowly shifting westward towards the coastline through Thursday. Similarly, high pressure will prevail at the surface. This pattern will support a return to a more typical summertime pattern of diurnally driven showers and thunderstorms and hot and humid conditions. Strong to marginally severe thunderstorms will be possible each afternoon, with CAPE values around 2000 J/kg. There is also the threat of locally heavy rainfall, with PWAT values around 2". Heat index values are forecast to reach triple digits across portions of the region through the period, however the current forecast keeps conditions shy of Heat Advisory criteria. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... High pressure will dominate at the surface and aloft into the weekend. This pattern should yield a typical summer-time pattern with afternoon thunderstorms and hot and humid conditions. Heat index values will reach triple digits, with 100-105F in the forecast, shy of Heat Advisory criteria. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... 11/06z TAF Discussion: KCHS/KJZI/KSAV: Unsettled conditions will persist at the terminals today with bands of showers/tstms poised to cross the area. Conditions look to remain largely VFR, except MVFR during periods of rain. Bulk of shower/tstm activity looks to clear KSAV by mid-morning and mid-afternoon at KCHS/KJZI. Various TEMPO groups were used to highlight MVFR conditions in RA during these times. Risk for tstms is there, but probabilities are too low to mention at this time. Extended Aviation Outlook: Brief flight restrictions will be possible due to afternoon showers/thunderstorms. && .MARINE... Through Tonight: No concerns. East/southeast winds 15 kt or less will prevail with seas 2-4 ft. Vsbys could drop below 1 NM at times in pockets of heavy rainfall. Tuesday through Saturday: High pressure will prevail over the local waters through the week. The forecast features winds SE/S around 10 to 15 knots. Some gusts could approach 20 knots along the coastline due to the afternoon sea breeze. Seas should average 2 to 3 ft. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...Flood Watch through this afternoon for GAZ116>119-138>141. SC...Flood Watch through this afternoon for SCZ048>051. MARINE...None. &&
Hazardous weather outlook, Aug 11, 1:16 AM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 116 AM EDT Mon Aug 11 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120530- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 116 AM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall - Extreme Heat && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:12 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 10, 11:11 PM EDT | Special Marine Warning | CHS | 49 min | |
| Aug 11, 12:51 AM EDT | Special Marine Warning | CHS | 34 min | |
| Aug 11, 1:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 11, 2:19 AM EDT | Special Marine Warning | CHS | 70 min | |
| Aug 11, 3:28 AM EDT | Special Marine Warning | CHS | 102 min | |
| Aug 11, 6:06 AM EDT | Special Marine Warning | CHS | 75 min | |
| Aug 11, 7:44 AM EDT | Special Marine Warning | CHS | 61 min | |
| Aug 11, 10:16 AM EDT | River Flood Warning | CHS | Burke, Emanuel, Jenkins | 3 days |
| Aug 11, 1:16 PM EDT | Areal Flood Advisory | CHS | Effingham | 119 min |
| Aug 11, 7:59 PM EDT | Areal Flood Advisory | CHS | Jenkins | 109 min |
| Aug 11, 2:48 AM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| Aug 11, 8:10 AM EDT | Special Weather Statement | CHS | Colleton | 35 min |
| Aug 11, 9:08 AM EDT | Special Weather Statement | CHS | Berkeley | 52 min |
| Aug 11, 9:34 AM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Aug 11, 9:57 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Aug 11, 10:50 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Aug 11, 11:10 AM EDT | Flash Flood Warning | CHS | Charleston | 4 hr |
| Aug 11, 11:21 AM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Aug 11, 12:46 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 119 min |
Nearby
Flash Flood Warnings in Georgia, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.